MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH HF-RESECTIONELECTRODE"PLASMALOOP¿MEDIUM,30°",LOOP,24FR,STANDARD,12°-30°,FORTCRIS; ELECTRODES

OLYMPUS WINTER & IBE GMBH HF-RESECTIONELECTRODE"PLASMALOOP¿MEDIUM,30°",LOOP,24FR,STANDARD,12°-30°,FORTCRIS; ELECTRODES
Model Number WA47506S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/09/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The suspect device was returned to the olympus repair center for evaluation and the customer¿s reported problem was confirmed, the loop wire at the distal end of the electrode was broken and in a molten spherical state on one end of the broken loop wire.No other defects were observed.The review of the device history records for the affected lot or serial number without showing any non-conformities or deviations regarding the described issue.The device was manufactured according to valid instructions and met all specifications.The investigation is still in progress; however, if additional information becomes available, this report will be supplemented accordingly.
 
Event or Problem Description
The customer reported, during the trans cervical resection in saline procedure the loop wire was cut off when output was performed twice using the high frequency resection electrode.The procedure was completed with another electrode from the same lot.The electrosurgical generator setting value was at 120watts.After replacing the electrode, 100watts setting was used.No death or injury was reported to olympus.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation (h6/h10).Based on the results of the investigation, the root cause of the reported event was usage-related wear and tear.The loop wire at the distal end of the hf-resection electrode wears out during use and may break, burn or melt.Olympus will continue to monitor field performance for this device.

Brand Name
HF-RESECTIONELECTRODE"PLASMALOOP¿MEDIUM,30°",LOOP,24FR,STANDARD,12°-30°,FORTCRIS
Common Device Name
ELECTRODES
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, de 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16678148
Report Number9610773-2023-00962
Device Sequence Number5347756
Product Code JOS
UDI-Device Identifier14042761085042
UDI-Public14042761085042
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K161600
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA47506S
Device Catalogue NumberWA47506S
Device Lot Number1100391715
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/22/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/09/2023
Supplement Date Received by Manufacturer06/19/2023
Initial Report FDA Received Date04/04/2023
Supplement Report FDA Received Date07/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OLYMPUS MODEL: ESG-400.
Patient SexFemale